Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Buffalo Hump
Mar 8, 2000

I have developed "Buffalo Hump" on my back. It has been growing slowly for almost 2 years. Over the past 8 - 10 months, it has really bothered me, but my doctor insist that in time it will go away. He has changed my meds to....sustiva, ziagen, epivir, hivid, and have been on these combinations for almost a year. The problem does not seem to be getting any better, as a matter of fact it seems to be growing , and at times it seems to bother me more than other times. I have scheduled an appointment for liposuction in late January, and was wondering if there has been any new development I should know of before going under the knife........Thanks

Response from Dr. Henry

The buffalo hump could be related to the ddC and/or 3TC as the most likely drugs. I have observed improvements in the buffalo humps during a drug holiday if that is an option from the HIV control stand-point. Use of oral hypogylemic drugs and growth hormone are under investigation for the treatment of fat distribution abnormalities (check with your local HIV researcher). Surgery can provide at least transient cosmetic benefit. The good news is that this problem is now getting the attention it deserves so I expect more answers and fixes over the next several years. Keith Henry, M.D.



Previous
HOW TO GET RID OF lipodystrophy SAFELY?
Next
Loss of facial & other body fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement